Alert archive / Kentucky / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 71, NWS Jackson, KY

July 10, 20205 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 10, 2020, 3:00 PM EDT for 5 counties in Kentucky. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2020, 3:00 PM EDT (19:00 UTC)
Expired
Jul 10, 2020, 3:30 PM EDT
In force
30 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Estill County, KY, Lee County, KY, Menifee County, KY, Powell County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 22 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 3:01 PM EDTTSTM WND DMG1 Wsw Koomer Ridge Camp, KYTREE DOWN PARTIALLY BLOCKING EASTBOUND TRAFFIC ON THE MOUNTAIN PARKWAY APPROXIMATELY 1/4 TO 1/2 MILE WEST OF KOOMER RIDGE.
Jul 10, 3:20 PM EDTTSTM WND DMGLane, KYTREE KNOCKED DOWN ALONG STATE ROUTE 15.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2020-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2020-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

123 
WUUS53 KJKL 101900
SVRJKL
KYC065-129-165-197-237-101930-
/O.NEW.KJKL.SV.W.0071.200710T1900Z-200710T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
300 PM EDT Fri Jul 10 2020

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Southeastern Powell County in east central Kentucky...
  Eastern Estill County in east central Kentucky...
  Southwestern Menifee County in east central Kentucky...
  Northeastern Lee County in southeastern Kentucky...
  Wolfe County in southeastern Kentucky...

* Until 330 PM EDT.

* At 259 PM EDT, a severe thunderstorm was located over Glencairn, or
  7 miles west of Campton, moving east at 20 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Campton, Fincastle, Campsites in the Indian Creek area of the
  Daniel Boone National Forrest, Pilot, Torrent, Lexie, Leeco, Pence,
  Pine Ridge, Haystack, Gosneyville and High Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3784 8345 3782 8343 3781 8339 3780 8338
      3779 8335 3770 8339 3768 8343 3764 8345
      3762 8349 3764 8350 3764 8352 3760 8354
      3772 8381 3788 8372
TIME...MOT...LOC 1859Z 289DEG 16KT 3777 8367 

HAIL...0.75IN
WIND...60MPH
 
$$

DJ
2 follow-up statements
883 
WWUS53 KJKL 101916
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
316 PM EDT Fri Jul 10 2020

KYC065-129-165-197-101925-
/O.CAN.KJKL.SV.W.0071.000000T0000Z-200710T1930Z/
Powell KY-Estill KY-Menifee KY-Lee KY-
316 PM EDT Fri Jul 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POWELL...EASTERN
ESTILL...SOUTHWESTERN MENIFEE AND NORTHEASTERN LEE COUNTIES IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3784 8345 3782 8344 3779 8335 3770 8339
      3768 8343 3764 8345 3762 8349 3764 8350
      3764 8353 3766 8360 3772 8371 3783 8362
      3782 8359 3783 8353 3785 8351
TIME...MOT...LOC 1915Z 289DEG 16KT 3775 8358 

$$

KYC237-101930-
/O.CON.KJKL.SV.W.0071.000000T0000Z-200710T1930Z/
Wolfe KY-
316 PM EDT Fri Jul 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WOLFE COUNTY...

At 315 PM EDT, a severe thunderstorm was located over High Falls, or
over Campton, moving east at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Campton, Lower Gilmore, Booth, Torrent, Rogers, Lexie, Baptist,
Daysboro, Red River Gorge, Pence, Hollonville and Pine Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3784 8345 3782 8344 3779 8335 3770 8339
      3768 8343 3764 8345 3762 8349 3764 8350
      3764 8353 3766 8360 3772 8371 3783 8362
      3782 8359 3783 8353 3785 8351
TIME...MOT...LOC 1915Z 289DEG 16KT 3775 8358 

HAIL...0.75IN
WIND...60MPH
 
$$

DJ
825 
WWUS53 KJKL 101927
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
327 PM EDT Fri Jul 10 2020

KYC237-101937-
/O.EXP.KJKL.SV.W.0071.000000T0000Z-200710T1930Z/
Wolfe KY-
327 PM EDT Fri Jul 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR WOLFE COUNTY WILL EXPIRE AT
330 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 3784 8345 3782 8344 3779 8335 3770 8339
      3768 8343 3764 8345 3762 8349 3764 8350
      3764 8353 3766 8360 3772 8371 3783 8362
      3782 8359 3783 8353 3785 8351
TIME...MOT...LOC 1927Z 289DEG 16KT 3774 8353 

$$

DJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 10:11 AM EDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jul 10, 10:11 AM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
1011 AM EDT Fri Jul 10 2020

.UPDATE...
Issued at 1011 AM EDT FRI JUL 10 2020

The morning surface analysis is showing a low pressure moving into
the Lower Great Lakes and northern part of the Ohio Valley. A cold
front extend south from this low into the lower Ohio Valley and is
just pushing into western Kentucky this morning. The water vapor
shows a upper shortwave trough axis swinging east and some shower
and thunderstorm activity is developing along and near the
moisture boundary aloft. In the low to mid levels, we see plenty
of moisture with PWATs in the 1.5 to 1.8 range based on the
mesoanalysis and therefore some activity is forming ahead of this
surface and upper level feature possibly along old outflow
boundaries and the terrain. Given this added PoPs in for the
morning and increase these though the afternoon, as this boundary
moves east. While these will move relatively slow, there will be
at least some eastward movement at around 15 to 20 knots compared
to the nearly stationary storms of the past week. Even so will
have to monitor storms for the heavy rain issue today.

UPDATE Issued at 732 AM EDT FRI JUL 10 2020

Made a few adjustments to PoPs for today to account for early
morning convection that has begun firing a few hours earlier than
originally forecast. A new set of zones have been created and
sent, but it does not look like the changes that were made will
alter the forecast products currently playing on the weather
radio. The updated grids have been published and sent to NDFD.

&&

.SHORT TERM...(Today through Saturday)
Issued at 345 AM EDT FRI JUL 10 2020

A fairly active pattern in place during the short term. A cold
front is forecast to move through the region today and tonight,
which will bring a good chance of showers and storms to eastern
Kentucky. The latest MOS guidance is not super high, but with
ample low level moisture and instability in place, decided to
continue with trend of likely PoPs for this afternoon through
early this evening. Any storms will be capable of producing
frequent cloud to ground lightning and locally heavy rainfall. The
first front will exit the area sometime late this evening. The
latest WPC frontal forecast has a second cold front moving through
the area on Saturday. However, this boundary looks to be very ill
defined. This, coupled with an eastward building ridge of high
pressure, would yield meager precip chances for Saturday. At this
time, the combination of continued instability, low level
moisture, and the possibility of the passage of a weak boundary,
warranted the inclusion of slight chance PoPs for Saturday
afternoon and early evening for eastern Kentucky. There is some
uncertainty as to just how strong the ridge will end up being on
Saturday, and the amount of low level moisture that will still be
in place across the area, therefore leading to only very low rain
chances. Temperatures will be quite warm and muggy, with highs
today forecast to max out in the upper 80s and lower 90s.
Temperatures on Saturday will still be very warm, highs in the mid
to upper 80s, but should be slightly cooler than Friday, as winds
are forecast to be predominantly from the west across the region.
A warm and muggy night is on tap for tonight, with lows expected
to only fall into the upper 60s. Locally dense valley fog is on
tap for this morning, as clear skies and calm winds are on tap.
Fog will also be a good bet for late Friday night into early
Saturday morning, as any showers and storms we get today will
leave behind ample moisture to fuel fog formation. This moisture,
coupled with partly cloudy to mostly clear skies overnight, and
very light to calm winds, should aid in fog development for
eastern Kentucky.

.LONG TERM...(Saturday night through Thursday)
Issued at 444 AM EDT FRI JUL 10 2020

The models are in good agreement regarding the long wave pattern
through the period. Initially, there is more amplification seen
across the CONUS, with a seasonally strong upper level ridge
centered near the Desert Southwest, with ridging extending
northward through the Continental Divide. Meanwhile, troughing is
found across the eastern third of the nation. Through next week,
the troughing will ease up across the East, as the upper level
ridge broadens and expands east towards the Mississippi Valley,
shunting the faster zonal flow to the northern third of the CONUS.
For eastern Kentucky, this will result in somewhat cooler
temperatures and unsettled conditions for the first few days of
the extended forecast. The main weather story will then be the
heat that will build back in across the Commonwealth for the
second half of the upcoming work week.

For Saturday night, we will be post-frontal, with skies initially
mostly clear. Clouds will then build in from the west and
northwest towards dawn, with a few showers threatening, as a short
wave trough and associated surface cold front approach. PoPs will
peak in the likely category on Sunday. In general, the models
have trended a bit more amplified with this short wave, so
strong storms can not be ruled out, as some effective shear may be
coupled with decent instability. Small chance PoPs will linger
into Monday, as the parent trough axis gradually works east across
our area. Tuesday will be dry, and Wednesday mostly dry, besides
perhaps a stray storm or two across the higher terrain in far
southeastern Kentucky. By Thursday, enough low level moisture will
return to allow for a small threat of storms across most
locations during peak heating.

For temperatures, readings will start out near normal, with highs
generally in the mid 80s Sunday and Monday. The heat then kicks in
from Tuesday through Thursday, with highs successively warming
each day. By Thursday, temperatures will peak in the low to mid
90s, with maximum heat indices nearing or exceeding the century
mark.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
ISSUED AT 732 AM EDT FRI JUL 10 2020

VFR conditions will prevail at the TAF sites this morning, as fog
that formed overnight has remained confined to river valleys and
near bodies of water across the area. Cloud cover will be on the
increase this morning, with BKN skies expected by late morning, as
a cold front approaches. A few showers and storms have already
popped up this morning to the west of SJS. This activity is
expected to steadily increase in coverage as the sun continues
to rise. We may see scattered showers and storms by 14 or 15Z.
Once the showers and storms get going early this afternoon, any of
the TAF sites could experience MVFR or worse conditions due to
heavy rain and low level cloud cover. Gusty winds and frequent
lighting will also be of concern with any storm today. The storms
will last through out the day, but should die down quickly once
the sun begins to go down this evening.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...DJ
SHORT TERM...AR
LONG TERM...GEOGERIAN
AVIATION...AR
Hazardous weather outlook, Jul 10, 11:21 AM EDT, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
1121 AM EDT Fri Jul 10 2020

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111830-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
1121 AM EDT Fri Jul 10 2020

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Thunderstorms are possible from late this morning through late
this evening. The stronger storms may produce frequent cloud to
ground lightning, gusty winds, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible Saturday through Monday, mainly
during the afternoon and evening hours. Some storms may produce
frequent cloud to ground lightning, gusty winds, and locally heavy
rainfall this weekend.

An isolated thunderstorm will be possible Wednesday afternoon near
the Virginia border. Thunderstorms will be possible across all of
eastern Kentucky Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

DJ/AR/GEOGERIAN

In the hours before

Special weather statement, Jul 10, 1:49 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service JACKSON KY
149 PM EDT Fri Jul 10 2020

KYZ044-050>052-058>060-069-106-108-111-101830-
Rowan-Jackson-Montgomery-Menifee-Lee-Estill-Morgan-Fleming-Bath-
Wolfe-Powell-
149 PM EDT Fri Jul 10 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT POWELL...SOUTHEASTERN
MONTGOMERY...BATH...NORTHWESTERN MORGAN...ESTILL...NORTHWESTERN
JACKSON...MENIFEE...NORTHWESTERN LEE...FLEMING...ROWAN AND
NORTHWESTERN WOLFE COUNTIES...

At 149 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Mount Carmel to Jeffersonville to near
Richmond. Movement was east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Morehead, Stanton, Irvine, Flemingsburg, Owingsville, Frenchburg,
Marshall, Jeffersonville, Camargo, Clay City, Ravenna, Wellington,
Salt Lick, Campsites in the Indian Creek area of the Daniel Boone
National Forrest, Pilot, Levee, Bowen, Cornwell, Kimbrell and
Rothwell.

LAT...LON 3852 8363 3843 8358 3839 8340 3821 8329
      3792 8341 3751 8401 3755 8417 3757 8409
      3764 8413 3767 8409 3782 8410 3781 8412
      3782 8411 3784 8408 3784 8400 3787 8403
      3787 8402 3795 8398 3799 8392 3850 8372
TIME...MOT...LOC 1749Z 280DEG 19KT 3850 8364 3799 8385 3767 8431

DJ
Special weather statement, Jul 10, 1:54 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service JACKSON KY
154 PM EDT Fri Jul 10 2020

KYZ107>110-112-113-101830-
Breathitt-Floyd-Knott-Johnson-Magoffin-Wolfe-
154 PM EDT Fri Jul 10 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JOHNSON...
NORTHWESTERN KNOTT...NORTHWESTERN FLOYD...CENTRAL BREATHITT...
MAGOFFIN AND SOUTHEASTERN WOLFE COUNTIES...

At 154 PM EDT, a strong thunderstorm was located over Camp Lewis, or
10 miles east of Jackson, moving east at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Paintsville, Prestonsburg, Salyersville, Mason, Estill, Martin,
Fredville, Buck, Burkhart, Vail, Hippo, Handshoe, Fitz, Gunlock,
Printer, Carver, Daisydell, Burning Fork, Collista and Orchard.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3746 8273 3742 8320 3744 8322 3741 8325
      3741 8327 3771 8331 3771 8326 3772 8326
      3782 8281
TIME...MOT...LOC 1754Z 258DEG 28KT 3759 8320

DJ
Special weather statement, Jul 10, 2:10 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service JACKSON KY
210 PM EDT Fri Jul 10 2020

KYZ088-115-117-118-101845-
Perry-Harlan-Letcher-Leslie-
210 PM EDT Fri Jul 10 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HARLAN...SOUTHWESTERN
LETCHER...SOUTHEASTERN LESLIE AND SOUTHERN PERRY COUNTIES...

At 210 PM EDT, a strong thunderstorm was located over Bledsoe, or
near Harlan, moving east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Harlan, Loyall, Evarts, Wallins Creek, Bledsoe, Arthur, Dizney,
Chevrolet, Louellen, Gilley, Elcomb, Napier, White Star, Shields,
Black Mountain, Warbranch, Rosspoint, Baxter, Pine Mountain and
Bailey Creek.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3679 8344 3698 8346 3705 8307 3685 8305
      3685 8307 3684 8308 3683 8310 3680 8310
      3679 8312
TIME...MOT...LOC 1810Z 265DEG 18KT 3691 8336

DJ
Special weather statement, Jul 10, 2:35 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service JACKSON KY
235 PM EDT Fri Jul 10 2020

KYZ051-052-058>060-104-106-108-111-101915-
Rowan-Elliott-Menifee-Lee-Estill-Morgan-Bath-Wolfe-Powell-
235 PM EDT Fri Jul 10 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN POWELL...
SOUTHEASTERN BATH...MORGAN...CENTRAL ESTILL...MENIFEE...NORTHEASTERN
LEE...ROWAN...WOLFE AND ELLIOTT COUNTIES...

At 234 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Triplett to Scranton to Willow Tree.
Movement was east at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Morehead, West Liberty, Irvine, Sandy Hook, Frenchburg, Campton,
Henry, Fincastle, Ravenna, Wellington, Campsites in the Indian Creek
area of the Daniel Boone National Forrest, Pilot, Zag, Bowen,
Florress, Elliottville, Leeco, Lick Branch, Pekin and Christy.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3832 8334 3821 8330 3819 8327 3819 8324
      3824 8322 3827 8317 3823 8309 3818 8305
      3820 8304 3821 8301 3817 8297 3793 8309
      3760 8362 3768 8409 3797 8363 3838 8343
      3838 8340
TIME...MOT...LOC 1834Z 275DEG 18KT 3831 8338 3797 8355 3773 8393

DJ
Special weather statement, Jul 10, 2:39 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service JACKSON KY
239 PM EDT Fri Jul 10 2020

KYZ088-109-110-113-115-118>120-101915-
Perry-Martin-Floyd-Pike-Knott-Harlan-Magoffin-Letcher-
239 PM EDT Fri Jul 10 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN HARLAN...SOUTH
CENTRAL MARTIN...LETCHER...SOUTHEASTERN PERRY...CENTRAL KNOTT...
FLOYD...WESTERN PIKE AND SOUTHEASTERN MAGOFFIN COUNTIES...

At 239 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Pyramid to Sackett to Black
Mountain. Movement was east at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Pikeville, Prestonsburg, Whitesburg, Letcher, Estill, Bath,
Cumberland, Jenkins, Coal Run Village, Evarts, Wheelwright,
Fleming-Neon, Lynch, Martin, Pippa Passes, Benham, Wayland, Allen,
Blackey and Meta.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3676 8326 3720 8299 3765 8290 3771 8239
      3723 8248 3712 8272 3705 8272 3698 8287
      3693 8286 3688 8289 3685 8301 3685 8307
      3678 8313 3674 8314
TIME...MOT...LOC 1839Z 270DEG 23KT 3758 8283 3720 8290 3683 8313

DJ
Special weather statement, Jul 10, 2:53 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service JACKSON KY
253 PM EDT Fri Jul 10 2020

KYZ107-110-119-101930-
Martin-Floyd-Johnson-
253 PM EDT Fri Jul 10 2020

...A STRONG THUNDERSTORM WILL AFFECT MARTIN...SOUTHEASTERN JOHNSON
AND NORTH CENTRAL FLOYD COUNTIES...

At 252 PM EDT, a strong thunderstorm was located over Meally, or near
Paintsville, moving east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Paintsville, Prestonsburg, Inez, Warfield, Add, Pilgrim, Oaklawn
Estates, Davella, Whitehouse, Meally, Prince, Collista, West Van
Lear, Williamsport, Offutt, Milo, Job, Lovely, Buffalo and Auxier.

LAT...LON 3774 8233 3773 8238 3770 8281 3788 8285
      3791 8272 3788 8261 3795 8258 3796 8252
      3794 8249 3794 8250 3790 8247 3791 8247
      3788 8242 3781 8240 3782 8239 3776 8233
      3776 8231
TIME...MOT...LOC 1852Z 258DEG 19KT 3781 8274

DJ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:02 PM EDTSevere Thunderstorm WarningJKLJackson28 min
Jul 9, 8:31 PM EDTAreal Flood AdvisoryJKLJackson119 min
Jul 10, 11:17 AM EDTSpecial Weather StatementJKLLetcher28 min
Jul 10, 11:54 AM EDTSpecial Weather StatementJKLElliott, Morgan36 min
Jul 10, 12:50 PM EDTSpecial Weather StatementJKLClay, Lee, Owsley25 min
Jul 10, 1:06 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Magoffin, Owsley, Wolfe24 min
Jul 10, 1:23 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Lee, Magoffin37 min
Jul 10, 1:40 PM EDTSpecial Weather StatementJKLLeslie, Perry35 min
Jul 10, 1:49 PM EDTSpecial Weather StatementJKLBath, Estill, Fleming, Menifee, Powell, Rowan41 min
Jul 10, 1:54 PM EDTSpecial Weather StatementJKLMagoffin36 min
Jul 10, 2:10 PM EDTSpecial Weather StatementJKLHarlan35 min
Jul 10, 2:19 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin26 min
Jul 10, 2:31 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin29 min
Jul 10, 2:35 PM EDTSpecial Weather StatementJKLElliott, Estill, Menifee, Morgan, Powell, Rowan and 1 more40 min
Jul 10, 2:39 PM EDTSpecial Weather StatementJKLFloyd, Knott, Letcher36 min
Jul 10, 2:53 PM EDTSpecial Weather StatementJKLJohnson, Martin37 min
Jul 10, 3:08 PM EDTSpecial Weather StatementJKLPike37 min
Jul 10, 3:26 PM EDTSpecial Weather StatementJKLWolfe34 min
Jul 10, 3:48 PM EDTSpecial Weather StatementJKLFleming27 min
Jul 10, 4:11 PM EDTSpecial Weather StatementJKLBreathitt34 min
Jul 10, 5:05 PM EDTSpecial Weather StatementJKLKnott25 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.